Alert archive / Florida / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 50, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Jul 31, 2003, 5:27 PM EDT for Glades County, Florida. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 31, 2003, 5:27 PM EDT (21:27 UTC)
- Expired
- Jul 31, 2003, 6:00 PM EDT
- In force
- 33 min
- Issued by
- NWS Miami, FL
- Area
- Counties, with a storm outline in the text
County Glades County, FL
The radar
The Melbourne radar (KMLB), 142 km from the middle of the area, began a volume at 21:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 9.5 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1278 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 968 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
419 WUUS52 KMFL 312127 SVRMIA FLC043-312200- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIAMI FL 527 PM EDT THU JUL 31 2003 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL AND EASTERN GLADES COUNTY IN SOUTHERN FLORIDA * UNTIL 600 PM EDT * AT 527 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL 8 MILES SOUTH OF LAKEPORT... MOVING EAST AT 5 MPH. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE INDOORS AND AWAY FROM WINDOWS. REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR YOU CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT 305 229 4522 TO REPORT SEVERE WEATHER. LAT...LON 2700 8124 2683 8131 2679 8096 2693 8094 .END
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 31, 1:25 PM EDT, 4 hours 2 minutes earlier.
Area forecast discussion, Jul 31, 1:25 PM EDT, 4 hours 2 minutes before
SOUTH FLORIDA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI 125 PM EDT THU JUL 31 2003 SHOWERS AND THUNDERSTORMS ARE DEVELOPING ALONG THE EAST COAST SEA BREEZE EARLY THIS AFTERNOON. THE SHOWERS AND THUNDERSTORMS SHOULD CONTINUE TO DEVELOP ALONG THE EAST COAST SEA BREEZE...AND ALSO ALONG THE WEST COAST SEA BREEZE AS THE AFTERNOON PROGRESSES. THE SHOWERS AND THUNDERSTORMS WILL BE SLOW MOVERS WITH LOCALLY HEAVY RAINFALL THIS AFTERNOON...AS THE STEERING FLOW IS STILL LIGHT OVER SOUTH FLORIDA DUE TO HIGH PRESSURE OVER THE REGION. THE ACTIVITY SHOULD THEN DISSIPATE THIS EVENING AS THE HEATING OF THE DAY IS LOST. BUT A FEW ISOLATED SHOWERS AND THUNDERSTORMS COULD DEVELOP TONIGHT OVER THE GULF WATERS AND ATLANTIC WATERS TONIGHT... AND MOVE ONSHORE OVER THE SOUTHERN INTERIOR...WEST COAST AND THE SOUTHEAST COAST AFTER MIDNIGHT. THE HIGH THATS BEEN OVER SOUTH FLORIDA FOR MOST OF THE WEEK SHOULD MOVE NORTHWARD INTO CENTRAL FLORIDA BY THIS WEEKEND...WHICH WILL ALLOW THE REGION TO GET BACK TO MORE OF A TYPICAL SUMMER WEATHER PATTERN. THE ONLY FLY IN THE OINTMENT IS THAT A TROPICAL WAVE EAST OF THE BAHAMAS THAT IS INTERACTING WITH A UPPER LOW COULD BRING SOME HIGHER MOISTURE TO THE CWA ON SUNDAY...AS THE NORTHERN PART OF THE TROPICAL WAVE MOVES JUST TO OUR SOUTH. BUT AT THIS TIME I AM NOT PLANNING ON CHANGING ANY OF THE POPS ON SUNDAY...AS THEY ARE ALREADY IN THE HIGH CHANCE CAT. .EXTENDED... THE TROPICAL WAVE SHOULD BE WEST OF THE CWA BY MONDAY. THE HIGH OVER THE CENTRAL FLORIDA WILL THEN MOVE SLOWLY BACK SOUTHWARD TO AROUND LAKE OKEECHOBEE REGION BY THE MIDDLE OF NEXT WEEK...AS THE UPPER LEVEL TROUGH OVER THE EASTERN US BUILDS SOUTHWARD INTO THE SOUTHEAST US. .MARINE... CONTINUED LIGHT FLOW OF 10 KNOTS OR LESS WITH COASTAL SEA BREEZES ALONG BOTH ATLANTIC AND GULF COASTS EACH AFTERNOON THROUGH EARLY NEXT WEEK. SEAS SHOULD ALSO REMAIN BELOW 2 FEET ON THE WATERS THROUGH EARLY NEXT WEEK. .FIRE WEATHER... NO PROBLEMS ARE ANTICIPATED AS THE RELATIVE HUMIDITIES WILL REMAIN WELL ABOVE CRITICAL VALUES. THANKS FOR THE COORD MLB...EYW...AND TBW. PBI BB 076/090 077/090 078 54343 FLL BB 078/089 079/088 080 54343 MIA BB 077/091 078/090 079 54343 APF BB 075/090 075/090 075 54343 .MIA...NONE. BAXTER
Hazardous weather outlook, Jul 31, 9:00 AM EDT, 8 hours 27 minutes before
FLZ063-066>075-311700- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIAMI FL 900 AM EDT THU JUL 31 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY. ...SCATTERED THUNDERSTORMS THIS AFTERNOON... ...HIGH RISK OF WATERSPOUTS TODAY... SCATTERED SHOWERS AND THUNDERSTORMS WILL OCCUR TODAY DURING THE AFTERNOON AND EVENING HOURS. STORMS WILL BE SLOW MOVING...THUS LIKELY TO PRODUCE LOCALIZED HEAVY DOWNPOURS...WIND GUSTS TO 35 MPH AND EVEN SMALL HAIL IN PLACES. ISOLATED SHOWERS WILL CONTINUE TO DEVELOP ACROSS THE GULF AND ATLANTIC COASTAL WATERS OF SOUTH FLORIDA THROUGH THE REMAINDER OF THIS MORNING AND INTO THE EARLY AFTERNOON. CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF WATERSPOUTS IN ASSOCIATION WITH THESE SHOWERS. MARINERS ARE ADVISED TO EXERCISE CAUTION WHILE NAVIGATING ON THESE WATERS. NO OTHER HAZARDOUS WEATHER IS EXPECTED. ADDITIONAL INFORMATION AND DETAILED GRAPHICS CAN BE FOUND ON THE NATIONAL WEATHER SERVICE WEB SITE AT MIAMIWEATHER.INFO. FOR INFORMATION IN SPANISH, VISIT OUR WEB SITE AT ELTIEMPOENMIAMI.INFO. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
Nearby
Severe Thunderstorm Warnings in Florida, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.